Alert archive / Mississippi / Flash Flood Warnings in 2003
Flash Flood Warning 88, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 30, 2003, 7:26 AM CDT for Grenada County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2003, 7:26 AM CDT (12:26 UTC)
- Expired
- Jun 30, 2003, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Grenada County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1624 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 301227 FFWJAN MSC043-301530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 726 AM CDT MON JUN 30 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI * UNTIL 1030 AM CDT * AT 726 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER GRENADA...MOVING NORTH AT 25 MPH. RADAR ESTIMATED RAINFALL AMOUNTS NEAR 2 INCHES HAVE FALLEN SINCE 630 AM. ADDITIONAL STORMS ARE DEVELOPING TO THE SOUTH AND WILL MOVE OVER THE AREAS THAT HAVE ALREADY SEEN HEAVY RAINFALL. AN ADDITIONAL 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 1030 AM. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. LAT...LON 3369 8986 3370 8962 3386 8954 3383 8991 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:30 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jun 30, 3:30 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 AM CDT MON JUN 30 2003
THE FOCUS WILL CONTINUE TO REVOLVE AROUND T.S. BILL AND ITS MOVEMENT
OVER THE NEXT 48 HRS.
AT 08Z...TS BILL WAS LOCATED 170 MILES SOUTH OF MORGAN CITY LA. A
NORTHWARD TRACK SHOULD CONTINUE AS FORECAST TODAY WITH LANDFALL
ALONG THE CENTRAL LA COAST LATER THIS AFTERNOON. BILL IS LOOKING
MORE IMPRESSIVE AS THE HOURS PASS...AS A LARGE CDO IS NOW DEVELOPING
AS DEEP CONVECTION INCREASES. THE LARGEST AREA OF CONVECTION IS
LOCATED TO THE N/NE OF THE CENTER...BUT CONVECTION IS STARTING TO
INCREASE NEAR THE CENTER AND THIS MAY ALLOW FOR BILL TO INTENSIFY
BEFORE MAKING LANDFALL. THE MAIN CONCERN FOR MY FA WILL BE THE HEAVY
RAIN. THERE IS ALSO A SLIGHT CHANCE FOR ISOLATED TORNADOES LATER
TODAY AND TONIGHT AS THE CENTER MOVES ONSHORE AND BETTER SHEAR
DEVELOPS AND MOVES INLAND. WILL MENTION TORNADO POTENTIAL IN THE
HWO. BACK TO THE RAINFALL POTENTIAL...THE SE AND EAST FA HAS SEEN
THE HIGHEST RAINFALL SO FAR AND THIS WILL CONTINUE WITH A SHIFT TO
THE WEST AS BILL APPROACHES THE COAST. A VERY LARGE AREA OF SHOWERS
AND STORMS IS ALONG THE MS COAST AND OVER SE LA. THIS WILL CONTINUE
TO SHIFT NORTH AND NW THROUGH TODAY. THE HEAVIEST RAINFALL WILL
OCCUR OVER THE SOUTHERN FA...WITH THOSE AREAS RECEIVING A GENERAL 3
TO 5 INCHES THROUGH TONIGHT AND LOCALIZED AREAS COULD SEE 5+ INCHES.
WILL CONTINUE THE FLASH FLOOD WATCH THROUGH TONIGHT.
BY TUE...THE REMNANTS OF BILL WILL BE SLOWLY LIFTING NE THROUGH THE
FA AND WILL CONTINUE LIKELY OR CATEGORICAL POPS. AS THE CENTER MOVES
NE...SLIGHTLY DRIER AIR WILL MOVE IN BEHIND THE SYSTEM. THIS WILL
ALLOW FOR THE PRECIP TO BECOME MORE ISOLATED/SCATTERED IN NATURE AND
SOME PEAKS OF SUN TO APPEAR LATE IN THE DAY. B/C OF THIS HAVE
INCREASED HIGH TEMPS A BIT FOR WEST OF THE MS RIVER. FOR TUE NIGHT
HAVE LOWER POPS TO SCT AS REMNANTS OF BILL EXIT THE FA.
BY WED...HAVE LEFT A GENERAL 50 POP ACROSS THE AREA AS UPPER SHEAR
AXIS WILL PERSIST JUST TO THE WEST OF THE FA. PLENTIFUL LOW LEVEL
MOISTURE WILL REMAIN ACROSS THE REGION AND AS DIURNAL HEATING KICKS
IN...THE UPPER SHEAR AXIS WILL MORE THAN SUFFICIENT TO SUPPORT SCT
TSRA.
THE REST OF THE FORECAST WILL REMAIN UNCHANGED.
JAN TT 084/075 087/074 088 36++7
TBBBB 074/091 074/093 074/093 074/093 075 45542323233
MEI TT 083/075 085/074 087 36++8
TBBBB 074/091 073/092 073/092 074/093 075 56542323233
.JAN...
AR...NONE.
LA...FFA ALL NE LA ZONES.
MS...FFA MSZ040>043-047>066-072>074.
36Hazardous weather outlook, Jun 30, 7:07 AM CDT, 19 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011207- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 707 AM CDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... A FEW SHORT LIVED TORNADOES WILL BE POSSIBLE THROUGH TONIGHT ACROSS EAST CENTRAL LOUISIANA AND SOUTH MISSISSIPPI...GENERALLY ALONG AND SOUTH OF A LINE FROM WINNSBORO LOUISIANA...TO CRYSTAL SPRINGS AND QUITMAN MISSISSIPPI. THIS AREA INCLUDES THE NATCHEZ AND HATTIESBURG AREAS. NON-SEVERE THUNDERSTORMS CAN BE EXPECTED OVER THE REMAINDER OF NORTHEAST LOUISIANA...NORTH AND CENTRAL MISSISSIPPI...AND EXTREME SOUTHEAST ARKANSAS. TROPICAL STORM BILL IS EXPECTED TO MAKE LANDFALL ALONG THE WESTERN GULF COAST BY LATE MONDAY...SPREADING RAIN AND THUNDERSTORMS TO MOST OF THE LOWER MISSISSIPPI VALLEY. AS THE STORM MOVES ONSHORE...SUFFICIENT WIND SHEAR...OR CHANGE IN WIND DIRECTION OR SPEED WITH HEIGHT...WILL BE AVAILABLE TO SEE BRIEF TORNADOES ALONG AND TO THE EAST OF BILLS FORECAST TRACK. OVER THE REST OF THE REGION...THE MAIN RISK FROM ANY THUNDERSTORMS WILL BE FROM HEAVY RAINFALL...AS WELL AS FREQUENT LIGHTNING AND WIND GUSTS UP TO 40 MILES AN HOUR. ...FLOODING... RAINBANDS...ASSOCIATED WITH TROPICAL STORM BILL...WILL CONTINUE MOVING NORTH ACROSS EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MUCH OF MISSISSIPPI TODAY. AS BILL APPROACHES THE LOUISIANA COAST...RAINFALL ACROSS MUCH OF THE REGION WILL BECOME WIDESPREAD. RAINFALL AMOUNTS BETWEEN 3 AND 5 INCHES WILL BE POSSIBLE ACROSS EAST LOUISIANA...AS WELL AS CENTRAL AND SOUTH MISSISSIPPI. WITH ADDITIONAL RAIN EXPECTED TO FALL ON AN ALREADY SOAKED GROUND...FLOODING WILL BE POSSIBLE OVER THESE AREAS...AND A FLASH FLOOD WATCH HAS BEEN POSTED THROUGH TONIGHT. FURTHER NORTH...RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED OVER EXTREME SOUTHEAST ARKANSAS AND NORTH MISSISSIPPI. THIS WILL RESULT IN THE PONDING OF WATER IN LOW LYING AND OTHER FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...DAYS TWO AND THREE...TUESDAY AND WEDNESDAY... BILLS REMNANTS ARE FORECAST TO CONTINUE MOVING NORTHEAST ACROSS NORTH MISSISSIPPI...AND INTO NORTH ALABAMA THROUGH MID WEEK. LOCALLY HEAVY RAINFALL IS EXPECTED TO CONTINUE NORTH AND EAST OF THE CENTER OF CIRCULATION EVEN AFTER BILL MAKES LANDFALL. GIVEN THIS SCENARIO...THE HEAVIEST RAINS MAY PERSIST OVER THE AREA THROUGH WEDNESDAY MORNING...LINGERING LONGEST ACROSS CENTRAL AND EASTERN MISSISSIPPI. ANOTHER ONE TO THREE INCHES OF PRECIPITATION IS POSSIBLE THROUGH WEDNESDAY MORNING OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND CENTRAL AND SOUTHERN MISSISSIPPI...POSSIBLY BRINGING TOTAL ACCUMULATIONS UP TO 4 OR 5 INCHES IN ISOLATED LOCATIONS. RAIN AMOUNTS OF THIS MAGNITUDE WILL PRODUCE FLOODING...ESPECIALLY IN LOW LYING AREAS AND LOCATIONS NEAR CREEKS AND STREAMS. IN ADDITION...THE RISK OF ISOLATED TORNADOES ALONG AND EAST OF WHERE BILLS REMNANTS MOVE DURING THE DAY TUESDAY. ...DAYS FOUR THROUGH SEVEN...THURSDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED OVER EAST CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI BY THIS AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:47 PM CDT | Flash Flood Warning | JAN | Jones | 6 hr |
| Jun 30, 2:00 AM CDT | Flash Flood Warning | JAN | Clarke | 6 hr |
| Jun 30, 3:34 AM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale | 6 hr |
| Jun 30, 4:28 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 6 hr |
| Jun 30, 5:08 PM CDT | Flash Flood Warning | JAN | Jones | 6 hr |
Nearby
Flash Flood Warnings in Mississippi, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.